{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,7,1]],"date-time":"2026-07-01T10:34:15Z","timestamp":1782902055171,"version":"3.54.5"},"reference-count":9,"publisher":"Wiley","issue":"7","license":[{"start":{"date-parts":[[2013,4,26]],"date-time":"2013-04-26T00:00:00Z","timestamp":1366934400000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["accpjournals.onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Pharmacotherapy"],"published-print":{"date-parts":[[2013,7]]},"abstract":"<jats:p>Immune thrombocytopenia has been attributed to many causes. Several drugs have been implicated as culprits in causing drug\u2010induced thrombocytopenia. Although the mechanism for this type of thrombocytopenia is not well understood, at least three types of antibodies appear to be involved: drug\u2010dependent antibodies, hapten\u2010dependent antibodies, and drug\u2010induced platelet\u2010reactive autoantibodies. In this report, we describe a case in which furosemide was identified as the probable cause of drug\u2010induced thrombocytopenia in an 84\u2010year\u2010old man with chronic symptomatic idiopathic thrombocytopenia for seven years before discovery. The patient's platelet count and daily furosemide dose, both intravenous and oral, were documented throughout his medical history. A dose\u2010dependent change in platelet count was observed in association with the furosemide dose. His platelet count increased on discontinuation of furosemide and beginning of torsemide. Several months after discontinuation of furosemide, his platelet count increased to a 9\u2010year high of 206\u00a0\u00d7\u00a010<jats:sup>3<\/jats:sup>\/mm<jats:sup>3<\/jats:sup> from a low of 36\u00a0\u00d7\u00a010<jats:sup>3<\/jats:sup>\/mm<jats:sup>3<\/jats:sup> while receiving furosemide therapy. Based on the observations of this case report, clinicians should more readily consider furosemide as a potential cause of thrombocytopenia.<\/jats:p>","DOI":"10.1002\/phar.1279","type":"journal-article","created":{"date-parts":[[2013,4,26]],"date-time":"2013-04-26T10:38:42Z","timestamp":1366972722000},"update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":10,"title":["A 7\u2010Year Case of Furosemide\u2010Induced Immune Thrombocytopenia"],"prefix":"10.1002","volume":"33","author":[{"given":"Pamella S.","family":"Ochoa","sequence":"first","affiliation":[{"name":"School of Pharmacy Texas Tech University Health Sciences Center Abilene Texas"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Tye","family":"Fisher","sequence":"additional","affiliation":[{"name":"School of Pharmacy Texas Tech University Health Sciences Center Abilene Texas"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2013,4,26]]},"reference":[{"key":"e_1_2_5_2_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMra066469"},{"key":"e_1_2_5_3_1","doi-asserted-by":"publisher","DOI":"10.2165\/00002018-200427150-00007"},{"key":"e_1_2_5_4_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.tox.2004.12.031"},{"key":"e_1_2_5_5_1","first-page":"2","article-title":"Drug\u2010induced immune thrombocytopenia: an overview of pathogenesis","volume":"36","author":"Aster RH","year":"1999","journal-title":"Sem Hematol"},{"key":"e_1_2_5_6_1","doi-asserted-by":"publisher","DOI":"10.1046\/j.1468-0734.2001.00041.x"},{"issue":"1","key":"e_1_2_5_7_1","doi-asserted-by":"crossref","first-page":"176","DOI":"10.1182\/blood.V84.1.176.176","article-title":"Antibodies in sulfonamide\u2010induced immune thrombocytopenia recognize calcium\u2010dependent epitopes on the glycoprotein IIb\/IIIa complex","volume":"84","author":"Curtis BR","year":"1994","journal-title":"Blood"},{"key":"e_1_2_5_8_1","doi-asserted-by":"publisher","DOI":"10.1182\/blood-2008-07-162503"},{"key":"e_1_2_5_9_1","unstructured":"eHealthMe.Real World Drug Outcomes. Available fromhttp:\/\/www.ehealthme.com\/. Accessed June 14 2012."},{"key":"e_1_2_5_10_1","doi-asserted-by":"publisher","DOI":"10.1024\/0369-8394.93.35.1414"}],"container-title":["Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1002%2Fphar.1279","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1002%2Fphar.1279","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/phar.1279","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T10:09:37Z","timestamp":1761041377000},"score":1,"resource":{"primary":{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/10.1002\/phar.1279"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,4,26]]},"references-count":9,"journal-issue":{"issue":"7","published-print":{"date-parts":[[2013,7]]}},"alternative-id":["10.1002\/phar.1279"],"URL":"https:\/\/doi.org\/10.1002\/phar.1279","archive":["Portico"],"relation":{},"ISSN":["0277-0008","1875-9114"],"issn-type":[{"value":"0277-0008","type":"print"},{"value":"1875-9114","type":"electronic"}],"subject":[],"published":{"date-parts":[[2013,4,26]]},"assertion":[{"value":"2013-04-26","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}